Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Interactions between Levitra and HIV/depression meds?
Apr 21, 2004

I have been HIV+ for 3 years and I am on the current med regimen:

Viramune 200 mg po BID Epivir 150 mg po BID Zerit 40 mg po BID Valtrex 500 mg po daily Testosterone 200 mg IM q week Nandralone Deca 100 mg IM q week Lexapro 1.5 mg po qAM Wellbutrin XL 150 mg po qAM Risperdal 1.5 mg po bedtime Trazadone 100 mg po bedtime Viagra 50 mg po 30 min before sexual activity

I've asked my MD about switching my viagra for erectile dysfunction (not using it recreationally) to Levitra, but she's nervous about not having much information about drug interactions. Are you aware of any interactions or potential interactions with any of my other meds?

As you can tell, my psych meds are complicated simply because of the various adverse effects I suffer from taking anti-depressants, but it beats being dead. It's always a tricky balance, and I'd hate to mess that up or cause a change in my viral load and/or CD4 count. My viral load is undetectable and my CD4's are 700-800.

Thanks, JC in SF,CA

Response from Dr. Horwath

Levitra has a potential drug interaction with protease inhibitors, which can elevate levels of Levitra, and require starting on a lower dose than usual. However, you are not taking a protease inibitor. Your ART regimen is based on Viramune, an NNRTI.

I would not anticipate any clinically significant drug interaction by switching from Viagra to Levitra.



Previous
Worried: HIV positive woman with negative man....
Next
Remeron & Valium?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement